MAUDE Adverse Event Report: DEPUY IRELAND 9616671 CORAIL REVISION STEM STD 10; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND 9616671 CORAIL REVISION STEM STD 10; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Model Number L98010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Limb Fracture (4518)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Broken post-op.Patient underwent a right total hip revision procedure on (b)(6) 2022 where a corail rev stem was implanted.About 7 months after implantation, the stem was broken.The patient is currently seeking the continued treatment at another hospital.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicates that the patient had the right hip pain with a walking disorder due to the event; no revision surgery was performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic evidence confirmed the reported allegation.The hip femoral stem was found fractured from the distal portion of the stem's body.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [l98010 / 5387337] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [l98010 / 5387337] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
CORAIL REVISION STEM STD 10
Common Device Name
CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16590552
Report Number1818910-2023-06337
Device Sequence Number16852733
Product Code LZO
UDI-Device Identifier10603295262299
UDI-Public10603295262299
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K213839
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL98010
Device Catalogue NumberL98010
Device Lot Number5387337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/31/2023
04/11/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date03/31/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL REVISION STEM STD 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale